The Diabetes Forum Support Community For Diabetics Online banner

1 - 4 of 4 Posts
G

·
Discussion Starter · #1 ·
aargghhh... I'm really just wanting to vent here.
Having a stomach that isn't working properly is beginning to do my head in when it comes to figuring out control for my BGLs.
Example for today... I did the exact same lunch and dinner again (mainly coz I had left overs). Lunchtime I get 11.4 in less than 2 hours after eating. Tonight I get 4.7 in less than 2 hours after eating. Both the same insulin dosage. This happens to me a lot. My endo can't even figure it out for me as nothing makes any sense. He doesn't want me to change my dosage of basal insulin. He mentioned I could increase bolus if needed. But with this stupid thing it's too risky to increase it isn't it! One of the drugs I'm on makes hypos pretty scary for me too. I have a dry mouth now (side effect) so I'm sure I'm drinking even more water than usual too. I'm really looking forward to getting this stomach sorted and digesting properly so I can get a handle on my BGLs again. Plus I'm sick of feeling like an inflated balloon with pains shooting everywhere. Well there's my vent.....phew.... now where's my happy hat? lol
 

·
Registered
Joined
·
1,491 Posts
You say one of your drugs can make you go hypo. I assume (bad thing to assume) it is a drug that is forcing your pancreas to make insulin. If your pancreas is starting to give out it can work in fits and spats causing irregular production of insulin. hence unpredictable BG.

Also, forcing a tired pancreas to work harder to make insulin could and does cause it to fail sooner.
 

·
Registered
Joined
·
24,394 Posts
You may be more carb-sensitive earlier in the day, Mep. If you compare lunch with lunch and dinner with dinner, it will give you a better picture of how your body processes those foods. Comparing lunch readings with dinner readings is like comparing apples & oranges.
 
G

·
Discussion Starter · #4 ·
@diabetes86 - I'm on insulin. I'm referring to one of the drugs I'm on for my stomach which is an anti-depressant to try and relax my stomach nerves. It has quite a few side effects such as grogginess, dizziness, dry mouth, etc. It makes my hypo experience rather scary.... my hypos these days last hours instead of usual half hour.
@Shanny - yeah I thought about that... but I also do the same trial with my dinners and I get totally different results. My endo and doc are both telling me that until my stomach is working properly I'm going to struggle to control BGLs... at first I thought "nah I can get this under control".... but now I'm thinking they're right... as nothing makes any sense. I can get hypos in 1.5 hours after eating and on the same token I can be sitting on 10 or higher.... that's stupid. Eating the exact same meal (which I can often do as I tend to cook in bulk).... doesn't matter what time of day I get different results.... either high or low. I just have to stay positive and be consistent at this point. I'm seeing my gastroenterologist next week.... so hopefully I can get some inkling of an answer or solution. My endo and doc are wanting 2nd opinion from another specialist too... the best option is to go to main hospitial here which provides all the tests needed. For some reason gastroenterologists don't have all the tests available to them. My endo has done a referral (as he consults for that hospital) and I'm just waiting for my appointment letter.... could be months before I get in there though as it's a public hospital.
 
1 - 4 of 4 Posts
Top